Jump to content
CrazyBoards.org

Recommended Posts

Hi all! I had a question. I've been working with my pdoc to taper off cymbalta. I went from 60 to 45, which went just fine, but then went from 45 to 30 and all hell broke loose. Muscle aches, depress, etc., you name it. We'd been planning to go to 20 mg Cymbalta and then switch over to 10 mg Lexapro to do the rest of the step down, but given how poorly 30 mg Cymbalta has gone, I have asked to switch direclty to Lexapro.

The plan is now to go from 30 mg Cymbalta to 20 mg Lex by alternating meds for one week (at those doses) and then switching over to lexapro altogether. Then in a few months I'll revisit stepping down on Lexapro.

Has anyone done a cross-taper like this, or switched from C to L? I'd love to hear your experiences. My Pdoc is good but doesn't always give me all the context I need, and I'm feeling really overwhelmed, confused, and lonely (of course the WDs don't help!). 

Link to comment
Share on other sites

I switched directly (and cold turkey) from 60 mg of Cymbalta to Celexa (citalopram). Citalopram has the same psychoactive molecule as es-citalopram (Lexapro). This happened when I had my major breakdown and was put in the hospital. I was taken immediately off the Cymbalta and put on the Celexa, 20 mg to start (approx. 10 mg of Lexapro).

I don't recall any terrible withdrawal from Cymbalta but I was really in no shape to feel much of anything except overwhelming emotional pain which is why I was put in the hospital.

Link to comment
Share on other sites

That's been a number of years ago, and I'm much better now. Thanks. I do know why they took me off the Cymbalta -- because it obviously wasn't helping me or else I wouldn't be there in the hospital. The admitting doctor asked me what meds helped me in the past even if they didn't fully treat my depression. I said Celexa and so he put me on Celexa.

Link to comment
Share on other sites

Of course, that makes a lot of sense. I was previously on abilify and gained a lot of weight on it -- the cymbalta has been weight netural but keeps me from losing it. i'm starting to have problems with my cholesterol and other weight-related issues so I'm going back to lexapro -- I haven't used it this treatment round but used it in the past and it had fewer side effects than cymbalta! 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...